Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 82, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 1, 2012, 5:45 PM EDT for 5 counties in South Carolina. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2012, 5:45 PM EDT (21:45 UTC)
- Expired
- Jun 1, 2012, 6:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:10 PM EDT | TSTM WND DMG | 3 E Nesmith, SC | TWO TREES WERE BLOWN DOWN ON HENRY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:13 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
943
WUUS52 KILM 012145
SVRILM
SCC041-043-051-067-089-012245-
/O.NEW.KILM.SV.W.0082.120601T2145Z-120601T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
545 PM EDT FRI JUN 1 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
NORTHWESTERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA
EASTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
MARION COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 645 PM EDT
* AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR INDIANTOWN...OR 13 MILES
SOUTHEAST OF LAKE CITY...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
LAKE CITY...
HEMINGWAY...
JOHNSONVILLE...
FRIENDFIELD...
KINGSBURG...
PAMPLICO...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3362 8004 3425 7955 3426 7951 3429 7948
3392 7888 3334 7971 3338 7984 3342 7988
3344 7988 3349 7997 3350 8003 3350 8010
TIME...MOT...LOC 2145Z 217DEG 24KT 3374 7960
$$
BACON3 follow-up statements
936
WWUS52 KILM 012212
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
612 PM EDT FRI JUN 1 2012
SCC041-043-051-067-089-012245-
/O.CON.KILM.SV.W.0082.000000T0000Z-120601T2245Z/
MARION SC-FLORENCE SC-WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC-
612 PM EDT FRI JUN 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WESTERN HORRY...NORTHWESTERN GEORGETOWN...WILLIAMSBURG...
SOUTHEASTERN FLORENCE AND SOUTHERN MARION COUNTIES...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STUCKEY...OR 18 MILES
SOUTHEAST OF LAKE CITY...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEMINGWAY...
OUTLAND...JOHNSONVILLE...KINGSBURG...POSTON...GRESHAM...DONGOLA...
BRITTON NECK...PEE DEE CROSSROADS...ADRIAN...HORRY...HOMEWOOD...
HICKORY GROVE...GALIVANTS FERRY...CONWAY AND AYNOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3353 8009 3354 8008 3411 7918 3392 7888
3334 7971 3338 7984 3342 7988 3344 7988
3349 7997
TIME...MOT...LOC 2213Z 231DEG 28KT 3374 7947
$$
BACON169
WWUS52 KILM 012228
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
628 PM EDT FRI JUN 1 2012
SCC041-043-051-067-089-012245-
/O.CON.KILM.SV.W.0082.000000T0000Z-120601T2245Z/
MARION SC-FLORENCE SC-WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC-
628 PM EDT FRI JUN 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WEST CENTRAL HORRY...NORTHWESTERN GEORGETOWN...WILLIAMSBURG...
EXTREME SOUTHEASTERN FLORENCE AND SOUTHEASTERN MARION COUNTIES...
AT 624 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR HEMINGWAY...OR 19 MILES WEST OF CONWAY...MOVING NORTHEAST AT 30
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DONGOLA...PEE
DEE CROSSROADS...HOMEWOOD AND HICKORY GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3349 7997 3378 7950 3394 7924 3388 7894
3334 7971 3338 7984 3342 7988 3344 7988
TIME...MOT...LOC 2228Z 231DEG 28KT 3381 7936
$$
BACON523
WWUS52 KILM 012245
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
645 PM EDT FRI JUN 1 2012
SCC041-043-051-067-089-012255-
/O.EXP.KILM.SV.W.0082.000000T0000Z-120601T2245Z/
MARION SC-FLORENCE SC-WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC-
645 PM EDT FRI JUN 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HORRY...
NORTHWESTERN GEORGETOWN...WILLIAMSBURG...EXTREME SOUTHEASTERN
FLORENCE AND SOUTHEASTERN MARION COUNTIES HAS EXPIRED...
AT 641 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3349 7997 3378 7950 3394 7924 3388 7894
3334 7971 3338 7984 3342 7988 3344 7988
TIME...MOT...LOC 2228Z 231DEG 28KT 3381 7936
$$
BACONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:34 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 1, 3:34 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...COR NATIONAL WEATHER SERVICE WILMINGTON NC 334 PM EDT FRI JUN 1 2012 .SYNOPSIS... AN UNSEASONABLY STRONG UPPER TROUGH AND ASSOCIATED COLD FRONT WILL BRING A FEW SEVERE THUNDERSTORMS TO THE EASTERN CAROLINAS THIS AFTERNOON AND OVERNIGHT. DRIER AND SLIGHTLY COOLER AIR WILL OVERSPREAD THE REGION SATURDAY AND SUNDAY FOLLOWING THE COLD FRONT. ANOTHER COLD FRONT WILL CROSS THE AREA TUESDAY MORNING. AN UPPER TROUGH LINGERING ALONG THE EASTERN SEABOARD COULD BRING ISOLATED TO SCATTERED THUNDERSTORMS MUCH OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 330 PM FRIDAY...HAVE UPDATED FORECAST TO REFLECT THE WATCH AND THE PRE FRONTAL TROUGH THAT IS FIRING UP JUST WEST OF THE AREA. STILL A COMPLEX FORECAST AS MORE CONVECTION MAY FIRE ALONG THE TRAILING FRONT. HAVE APPLIED A NEAR TERM STRATEGY OF CATEGORICAL POPS FOR WESTERN COUNTIES THEN A VERY BRIEF LULL INCREASING ONCE AGAIN THIS EVENING AND EXTENDING TO THE EAST LATER. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... AS OF 330 PM FRIDAY...TREMENDOUSLY DIFFERENT FEEL TO THE WEATHER THIS WEEKEND AS AN UNSEASONABLY ROBUST COLD FRONT MOVES OFFSHORE FOLLOWED BY COOL AIR ADVECTION AND DRIER AIR INTO THE REGION. THIS WILL RESULT IN A PCPN-FREE WEEKEND AND AN ALMOST "CRISP" FEEL TO THE AIR SUNDAY MORNING WITH LOWS IN THE MID AND UPPER 50S AND AROUND 60 AT THE COAST. MAX TEMPS TO RUN BELOW NORMAL WITH SUNDAY MILDEST. TIDAL CALCULATIONS INDICATE WE MAY NEED A COASTAL FLOOD ADVISORY MAINLY FOR NUISANCE FLOODING DURING HIGH TIDES OVER THE WEEKEND. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 330 PM FRIDAY...PERSISTENT UPPER TROUGHINESS REMAINS IN PLACE OVER THE NORTHEASTERN U.S. AND MIDATLANTIC THROUGH THE PERIOD. THIS WILL ALLOW PIECES OF SHORTWAVE ENERGY TO MOVE THROUGH AT JUST ABOUT ANY TIME BUT THESE FEATURES WILL BE TOO MOISTURE-DEPRIVED TO YIELD ANY APPRECIABLE PRECIP CHANCES. THE STRONGEST OF THESE UPPER WAVES MOVES THROUGH LATE TUESDAY OR TUESDAY NIGHT (OR MONDAY NIGHT ACCORDING TO ECMWF) AND MAY BE STRONG ENOUGH TO HAVE A SURFACE REFLECTION ALONG THE WEAK FRONTAL BOUNDARY IT DRIVES THROUGH THE CAROLINAS. THIS EVENT WILL BRING THE BEST CHANCE FOR RAIN DURING THE LONG TERM BUT CHANCES WILL NOT BE VERY HIGH AND THE CONTINUED RELATIVE DRYNESS WILL MINIMIZE QPF WHERE PRECIP DOES MANAGE TO OCCUR. TEMPERATURE DEVIATIONS FROM CLIMO WILL TEND TO BE SMALL...A FEW DEGREES SHY BY DAY FROM WEAK CAA AND LOW HEIGHTS...A FEW DEGREES ABOVE AT NIGHT DUE TO CLOUD COVER. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... AS OF 19Z FRIDAY...VFR WILL PREVAIL THROUGH THE EARLY OVERNIGHT HOURS WITH PERIODS OF MVFR/IFR POSSIBLE LATER TODAY INTO THE EVENING HOURS IN HEAVIER DOWNPOURS AS SHOWERS AND THUNDERSTORMS MOVE ACROSS THE AREA. VFR WILL PREVAIL AGAIN BEGINNING LATER OVERNIGHT AND THROUGH THE END OF THE VALID PERIOD. AN APPROACHING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT...WITH SOME THUNDERSTORMS BEING SEVERE. CANNOT RULE OUT MVFR/IFR IN HEAVIER DOWNPOURS AND BRIEFLY DEVELOPED FOG. FOR TIMING...FLO/LBT IN THE MID-LATE AFTERNOON/EARLY EVENING...AND THE COASTAL TERMINALS IN THE EVENING. SOUTH WINDS AOB 10-15 KTS WILL CONTINUE THROUGHOUT THE DAY WITH HIGHER GUSTS...SUBSIDING BEFORE MIDNIGHT. VFR WILL PREVAIL AS SHRA/TSRA WILL DISSIPATE AND WINDS WILL BE SOUTHWEST AOB 8 KTS. CANNOT RULE OUT PATCHY FOG SATURDAY MORNING...BUT GIVEN BOUNDARY LAYER WINDS CONFIDENCE IS LOW TO ACTUAL DEVELOPMENT OF FOG. AFTER DAYBREAK...VFR WILL CONTINUE WITH NORTH WINDS AOB 11 KTS. EXTENDED OUTLOOK...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH SATURDAY. VFR EXPECTED FRIDAY THROUGH THE END OF THE PERIOD. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 330 PM FRIDAY...WINDS AND SEAS REMAIN ON THE WEAK SIDE AT THIS HOUR. STILL EXPECT WINDS TO INCREASE TO A RANGE OF 15-20 KNOTS LATER WITH THE APPROACH/PASSAGE OF THE COLD FRONT. EXPECT THE STRONGEST WINDS BETWEEN 0300 AND 0600 UTC. WILL MAINTAIN THE SHORT DURATION SMALL CRAFT ADVISORY FOR THIS EVENING AND SCEC HEADLINE. BY MORNING EXPECT A WESTERLY FLOW OF 10-15 KNOTS. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 330 PM FRIDAY...WINDS AND SEAS WILL BE JUST STARTING TO IMPROVE DAYBREAK SATURDAY...BUT STILL ROUGH...WITH LEFT OVER SOUTHERLY SWELL ENERGY. THUS AN EXERCISE CAUTION STATEMENT MAY BE NEEDED EARLY. AS THE WEEKEND PROGRESSES FURTHER IMPROVEMENT IS EXPECTED. NW WINDS SATURDAY WILL BACK TO W-WSW BY SUNDAY...SPEEDS GENERALLY 15 KT OR LESS. LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 330 PM FRIDAY...WESTERLY WINDS EXPECTED THROUGH MOST OF THE LONG TERM...ALTHOUGH SOME UNCERTAINTY EXISTS REGARDING TIMING OF A FRONTAL BOUNDARY EXPECTED AROUND THE MID WEEK PERIOD. THIS BOUNDARY MAY COME AS SOON AS MONDAY NIGHT AND ONLY BRING A SMALL SHIFT FROM SW TO NW WITH ITS PASSAGE. OTHER SOLUTIONS ARE MUCH SLOWER...AS LATE AS TUESDAY INTO TUESDAY NIGHT. THIS SOLUTION HAS A STRONGER WAVE OF LOW PRESSURE THAT MAY INTRODUCE A PRECEDENT SOUTHERLY WIND AND A STRONGER NW WIND IN ITS WAKE. THE PERSISTENCE OF THE GFS MODEL SHOWING THIS SOLUTION MAKES IT FAIRLY APPEALING AND THE FORECAST WILL BE NUDGED TOWARDS IT WITHOUT EMBRACING FULLY IN CASE THE FASTER AND WEAKER SOLUTION PANS OUT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR AMZ250-252. && NEAR TERM...SHK SHORT TERM...MJC LONG TERM...MBB AVIATION...SGL/HDL
Hazardous weather outlook, Jun 1, 2:16 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 216 PM EDT FRI JUN 1 2012 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-021830- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 216 PM EDT FRI JUN 1 2012 ...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-021830- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 216 PM EDT FRI JUN 1 2012 ...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 6 PM EDT THIS EVENING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-021830- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 216 PM EDT FRI JUN 1 2012 ...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 15
In the hours before
Local storm report, Jun 1, 3:10 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
310 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG 2 W WHITEVILLE 34.33N 78.74W
06/01/2012 COLUMBUS NC AMATEUR RADIO
TREE DOWN ON HWY 74.
&&
EVENT NUMBER ILM1200162
43Local storm report, Jun 1, 3:22 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
322 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TSTM WND DMG 5 NNW WHITEVILLE 34.39N 78.75W
06/01/2012 COLUMBUS NC EMERGENCY MNGR
TREE DOWN AT 1309 OLD LUMBERTON ROAD.
&&
EVENT NUMBER ILM1200163
43Local storm report, Jun 1, 3:28 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
328 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL ELIZABETHTOWN 34.63N 78.61W
06/01/2012 E1.00 INCH BLADEN NC FIRE DEPT/RESCUE
&&
EVENT NUMBER ILM1200164
43Special weather statement, Jun 1, 4:49 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
449 PM EDT FRI JUN 1 2012
SCZ032-039-012145-
FLORENCE-WILLIAMSBURG-
449 PM EDT FRI JUN 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WILLIAMSBURG AND FLORENCE
COUNTIES THROUGH 545 PM EDT...
AT 449 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF GREELEYVILLE...OR ABOUT 8 MILES SOUTHEAST OF MANNING...MOVING
NORTHEAST AT 35 MPH.
SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...LAKE CITY...CADES...
GOURDIN...HEBRON...HEBRON CROSSROADS...HEMINGWAY...INDIANTOWN...
JOHNSONVILLE...NIXONVILLE...SALTERS AND GREELEYVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3370 8000 3372 7998 3377 8000 3383 7991
3388 7989 3389 7989 3388 7994 3392 7997
3401 7989 3378 7933 3346 7992 3349 7997
3350 8003 3350 8010
TIME...MOT...LOC 2049Z 244DEG 31KT 3363 8010
BACONSpecial weather statement, Jun 1, 5:30 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
530 PM EDT FRI JUN 1 2012
NCZ099-012230-
COLUMBUS-
530 PM EDT FRI JUN 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS COLUMBUS COUNTY THROUGH 630
PM EDT...
AT 530 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WILLIAMS...OR ABOUT 9 MILES SOUTH OF WHITEVILLE...MOVING NORTHEAST AT
20 MPH.
SOME LOCATIONS IMPACTED INCLUDE WHITEVILLE...BETHEL...CLARENDON...
CRUSOE ISLAND...DELCO...FREEMAN...HALLSBORO...LAKE WACCAMAW...
MOLLIE...NAKINA...OLD DOCK AND REDBUG.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3438 7845 3437 7838 3432 7820 3404 7876
3419 7893 3443 7860
TIME...MOT...LOC 2130Z 241DEG 19KT 3421 7872
HAWKINSSpecial weather statement, Jun 1, 5:32 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 532 PM EDT FRI JUN 1 2012 SCZ024-033-053-012215- DILLON-INLAND HORRY-MARION- 532 PM EDT FRI JUN 1 2012 ...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY...MARION AND DILLON COUNTIES THROUGH 615 PM EDT... AT 532 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTH OF BRITTON NECK...OR ABOUT 13 MILES SOUTH OF MARION...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS IMPACTED INCLUDE MULLINS...BRITTON NECK...GALIVANTS FERRY...GAPWAY...KEMPER...LAKE VIEW...RAINS...AYNOR AND NICHOLS. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. && LAT...LON 3438 7919 3418 7894 3388 7931 3399 7949 TIME...MOT...LOC 2132Z 217DEG 24KT 3401 7933 BACON
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:36 AM EDT | Small Craft Advisory | ILM | 24 hr | |
| Jun 1, 1:54 PM EDT | Special Weather Statement | ILM | Horry | 51 min |
| Jun 1, 2:23 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 52 min |
| Jun 1, 4:49 PM EDT | Special Weather Statement | ILM | Williamsburg | 56 min |
| Jun 1, 5:32 PM EDT | Special Weather Statement | ILM | Marion | 43 min |
| Jun 1, 7:11 PM EDT | Special Weather Statement | ILM | Georgetown | 64 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.